Thunderstorm Wind, Patrick
- When
- September 16, 1:45 PM EST
- Where
- Patrick County, 10 mi ESE of Stuart
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- GOVT OFFICIAL
- Coordinates
- 36.580, -80.117
Thunderstorm winds downed two trees close to a foot in diameter and also torn shingles and shutters off a house 10 miles ESE of Stuart in Patrick county.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS RNK wrote it up.
Thunderstorm winds downed two trees close to a foot in diameter and also torn shingles and shutters off a house 10 miles ESE of Stuart in Patrick county.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before the first event at Sep 16, 1:25 PM EST, 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 225 PM EDT FRI SEP 16 2005 .SHORT TERM (TODAY THROUGH SATURDAY)... PICKING UP A FEW SHOWERS ALONG OLD OUTFLOW AND BLUE RIDGE CONVERGENCE ZONE. COVERAGE STILL NOT THAT IMPRESSIVE...BUT WILL TAKE WHAT WE CAN GET. WILL CONTINUE TO MAINTAIN CHC THREAT EAST OF THE BLUE RIDGE THIS EVENING. THREAT IN WESTERN AREAS WILL LIKELY WANE AS AIRMASS BECOMES STABLE IN WAKE OF OLD MCS. THREAT IN WEST WILL RETURN LATER TONIGHT AHEAD OF APPROACHING SFC SYNOPTIC FRONT. FRONT IS FCST TO CROSS AREA EARLY SATURDAY. NOT OUT OF THE QUESTION TO SEE FINE LINE DEEP CONVECTION ALONG THIS BOUNDARY SATURDAY AFTN JUST BEFORE IT CLEARS THE ERN CWA...BUT WILL LEAVE FCST DRY FOR NOW. 85H TEMPS ARE STILL PROGGED TO BE FAIRLY WARM SATURDAY (+14 WEST TO +18 DEG C EAST)...SO ANOTHER WARM DAY. ANY SIGNIFICANT DROP IN DEWPOINT LOOKS LIKE IT WILL HOLD OFF UNTIL SATURDAY NIGHT OR SUNDAY. && LONG TERM (SATURDAY NIGHT THROUGH THURSDAY)... BASICALLY DRY PATTERN TO CONTINUE IN EXTENDED RANGE WITH ZONAL FLOW ALOFT AND GULF MOISTURE RETURN BLOCKED. WEAK COLD FRONT TUESDAY OFFERS BEST CHANCE FOR ANY PRECIPITATION IN EXTENDED...BUT NOT IMPRESSED WITH CHANCES FOR SIGNIFICANT RAINFALL. CARRYING ONLY SLIGHT CHANCES IN GRIDS FOR RAIN. SURFACE RIDGE OF HIGH PRESSURE BUILDS IN FOR WEDNESDAY TO FRIDAY PERIOD. RAISED TEMPS SLIGHTLY ABOVE GUIDANCE AS DRY SOILS WILL PROMOTE WIDER DIURNAL RANGES. STRING OF DAYS WITH NO RAINFALL AT ROA NOW AT 16...A LONG WAY FROM LONGEST EVER BUT NEXT 7 TO 10 DAYS OFFER LITTLE PROSPECT FOR DECENT RAINS. && .AVIATION... SCT DEEP CONVECTION ALONG THE BLUE RIDGE AT 18 UTC WILL SLOWLY DRIFT EAST WITH LOCAL MVFR CONDITIONS...THE CONVECTIVE THREAT ENDING AFT SUNSET. ASIDE FROM DEBRIS CLOUDINESS EARLY TONIGHT THE MAIN LIMITATION TO AVIATION WILL BE FROM LATE NIGHT HAZE/FOG/STRATUS FORMATION...ESP AREAS THAT RECEIVED ANY RAIN TODAY. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 349 AM EDT FRI SEP 16 2005 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>045-170800- ASHE-ALLEGHANY-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY- GRAYSON-CARROLL-FLOYD-CRAIG-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE- GREENBRIER- 349 AM EDT FRI SEP 16 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA... NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTHEAST WEST VIRGINIA AND NORTH CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The Roanoke radar (KFCX), 51 km away, was scanning. The volume nearest the first event began at 18:46 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Virginia in 2005Every state in 2005This day in weather historyWarnings in Virginia, September 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5473958.